CSN Login
Members Online: 9

Arimidex experiences?

Hoot Owl's picture
Hoot Owl
Posts: 35
Joined: May 2013

Hi All,

I'm scheduled to start Arimidex when my rads are done (6 More!!!! Yay).  Just wondering if anyone could share their experience with side effects.  I hate taking meds, but I know that its important.  Also, I'm starting to burn pretty bad.  I use Aquaphor everyday.  Any advice of whether or not I should continue it after my rads are finished.  And...how long before healing?

Thanks for any advice.

Deb

SIROD's picture
SIROD
Posts: 2204
Joined: Jun 2010

I was on Arimidex as my first Aromatase Inhibitor.  Hot flashes for me were minimul.  However, I began to use it before they knew that fractures could happen.  I had a minor fall that ended up with 3 vertebra fractures.  Then I went on fosamax and then boniva.  Unfortunately for me these drugs caused me to have uveitis.  I never read of anyone else developing this condition using bisphosphonates.

My 2nd AI caused me joint and bone pain.  I didn't have these side effects with Arimidex.  No one likes taking meds but truly you do want all you can do to prevent a recurrence.  This is the best that they have.

I had burns during radiation.  Once radiation is done the side effects should go away.   I would ask the radiation oncologist how long you should continue to use aguafor.

Wishing you the best,

Doris

Christmas Girl's picture
Christmas Girl
Posts: 3661
Joined: Apr 2009

Please remember that side effects are potential - everyone does not experience all, nor many, of them. Some experience none. I also 'hate' taking meds; however, Arimidex is no 'ordinary' med. It's purpose is to help keep us alive. IF side effects will manifest - it usually takes a while. Keep your doctor informed.

Depending on the state of your skin once rads are done... your rad onc doctor will advise you best regarding continued use of Aquaphor, and length of time for healing. Long after the outer skin, which we can see, has healed - healing we cannot see, underneath the skin (i.e., muscle tissue, etc.), continues for a very long time.

For example... Come December, I'll be two years out from completion of my second round of rads. Saw my rad onc doc for check-up just a few weeks ago. Although the radiated area 'looks' OK - inner scar tissue continues to form, according to her after physical examination. And - my skin has a rough, sandpaper-like texture.

Best wishes, Deb, for completion of your rads with minimal further burning. And for quick healing and recovery afterwards.

Kind regards, Susan

lynn1950's picture
lynn1950
Posts: 2573
Joined: Jun 2008

Hi Deb, the healing process from rads takes time.  Your rad oncologist is your best source for advice.  I did continue to use aquaphor after rads were finished.  I don't remember for how long, perhaps a couple of months.  I am coming on to completing my fifth year of Arimidex.  Although I have experienced side effects, I've decided that they are inconsequential when I consider the alternative.  At first,  joint pain really bugged me and I tend to depression, but everyone has her own experience.  Go for it and don't be scared. xoxoxoxLynn

sea60's picture
sea60
Posts: 2601
Joined: May 2010

I agree with Susan. Reaction and side effects vary from person to person. I was switched to Arimidex, but I personally couldn't tolerate the joint pain so they switched me back to Tamoxifen to finish out the 5 years. Some sisters are just fine with it. Try it out and see how you feel. You might do just fine.

Hugs and best wishes to you,

Sylvia 

jlharris's picture
jlharris
Posts: 48
Joined: Apr 2013

I started on Arimidex about a month ago and so far the only side effects I am having is increase in hot flashes. I can handle those, so I am hoping not to have any more se.

I used vit e ointment and I use vit a, e, d lotion everyday after radiation.

Every treatment is based on the individual and its all about trying and see what works best for you.

Good Luck to you!

Lynne P
Posts: 165
Joined: May 2013

Keep using the aquaphor or whatever your doctor gave you for a few weeks.  Your skin should be fine then.

 

jlharris's picture
jlharris
Posts: 48
Joined: Apr 2013

I started on Arimidex about a month ago and so far the only side effects I am having is increase in hot flashes. I can handle those, so I am hoping not to have any more se.

I used vit e ointment and I use vit a, e, d lotion everyday after radiation.

Every treatment is based on the individual and its all about trying and see what works best for you.

Good Luck to you!

aisling8's picture
aisling8
Posts: 1331
Joined: Feb 2010

I've been on Arimidex three years and have had no huge side effects. I don't have hot flashes, but then I didn't when I went through menopause either. (How lucky is that??) I have some problems with my feet and legs after being stationary thirty minutes or so, sort of hobble a bit, but I can walk it off and then I'm fine. 

I say try it. Then you'll know how it goes for you. Maybe you'll have a fine time:)

xoxo

Victoria

 

Tshooze's picture
Tshooze
Posts: 1
Joined: Aug 2013

I've been on Arimidex for 7 mos. now and I am miserable!  I'm currently experiencing joint pain in my fingers, hips, knees, and ankles.  Along with that I have gained 16 pounds.  I have frequent dizzy spells often so bad that I have to close my eyes until they pass.  More often than not I wake up throughout the night in pain and experience boughts of insomnia. My mood swings regularly and my libido driver has quit.  Menopause has been chemically induced for me.  I saw my onc today and he has taken me off of Arimidex for 8 weeks to see if all of these side effects are indeed caused by this drug.  If it proves to be true than I guess he and I will forge out to see what else there is. I'd rather not be on any drugs. My intent is not to scare you by posting this, as we all seem to have different experiences, but this is my experience with this dreadful drug.

jerseygirl231's picture
jerseygirl231
Posts: 167
Joined: Mar 2011

My stomach went and the pain in my feet and hands were to much for me I could  not eat

.

 

 

 

eihtak
Posts: 887
Joined: Oct 2011

Hi, just like everyone else said.....we are all different and react different to the same drug. I have been on arimidex for about 1.5 yrs. The first few months I had increased hot flashes, joint pain, and upset stomach. I switched to taking it in the evening, limiting caffeine to just a couple cups of coffee/tea a day, and adding extra exercise like stretching and light yoga......I now have virtually no measurable side effects. I don't know if the changes I made helped but they sure didn't hurt. I did gain about 8lbs but in my case was needed so not complaining. Good luck, hope all goes well for you also.

JuJuBeez's picture
JuJuBeez
Posts: 332
Joined: Apr 2010

I've been on Arimidex for a year after using Tamoxifen for two years. My worst day with Arimidex is better than Tamoxifen. I do get hot flashes, esp after I eat. Not so much during the night. I do have joint pain, and I too have issues when I first stand up. I have to walk off the stiffness. My hands ache, esp when I have a psoriasis flare-up. I had a total hysterectomy in Feb. Natural menopause has been much better than medicine-induced menopause. Knock on wood, I haven't had any weight gain.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network